I just started gabapentin while I am weaning off of carbamazepine as it didn't produce results for my Trigemenal Neuralgia. After taking my first dose of gabapentin I am having more pain in my head and above my teeth. Could the gabapentin be causing me more pain??
You have got to give it time to work into your system. Most New drugs introduced into your system need some time before they start to work. I took gabapentin for a long time and right at first i didn't think it was great but later on they worked great.
I would guess that the increase in pain is from the decrease of carbamazepine then the gabapentin. It will also take a little time for you to get to the needed dose of gabapentin.
When I took a very close medication called oxcarbazepine for 2 weeks, the doctor said that I must cut the dose in half for a week before going off altogether. And I was having very severe migraines that were getting worse every day. But he still said that I had to reduce the dose first. So maybe you went off the carbamazepine too fast and are going through withdrawal symptoms. My neurologist told me that Baclofen is the best medication for Trigeminal Neuralgia which is what I am taking now. Also you could get an MRI or MRA to evaluate whether the nerves are impacted to see if a procedure could fix it. That's what I did and got a referral to neurosurgery. And I too am wondering like Dave said, whether you tried the carbamazepine long enough. And the doctor may not have had you withdraw properly from the carbamazepine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2011 • 2 answers
Updated 1 May 2012 • 3 answers
Updated 8 Nov 2018 • 5 answers
Taking carbamazepine,I have numbness in my hand,severe pain in my arms but to touch is ice cold but?
Updated 18 Apr 2013 • 4 answers
Updated 24 Oct 2015 • 3 answers